MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. CARSON MODEL COUDE TIP FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. CARSON MODEL COUDE TIP FOLEY CATHETER
Catalog Number 0168SI16
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that customer had 2 veteran icu register nurses that were going to insert a foley catheter.They were told not to, but they always tested the balloons still anyway.They had 3 foley catheters where the balloon would not deflate.Several hours later they were able to deflate them, but multiple people at the time were unable.Two had the lot number 2py008.One had lot number nghr1734.
 
Event or Problem Description
It was reported that customer had 2 veteran icu register nurses that were going to insert a foley catheter.They were told not to, but they always tested the balloons still anyway.They had 3 foley catheters where the balloon would not deflate.Several hours later they were able to deflate them, but multiple people at the time were unable.Two had the lot number: 2py008.One had lot number: nghr1734.
 
Additional Manufacturer Narrative
The reported event was inconclusive since photo sample condition was poor.Visual evaluation of the returned photo sample noted three opened (without original packaging), used coude tip foley catheter.Visual inspection of the photo sample noted could not be evaluated for the reported failure therefore this investigation is considered inconclusive.A potential root cause for this failure mode could be ¿catheter swells, softens, etc., due to incompatibility with coating".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "[warnings]: 1.Method for use: (1) do not inflate the balloon in the urethra.[the urethra may be injured.] (2) do not pull the catheter hard.[the bladder/urethra may be injured.] 2.Applicable patients: patients with delirium who might pull out catheter [when patient tugs at catheter unconsciously, the bladder and urethra may be damaged.] [contraindications] 1.Method for use: (1) do not reuse.(2) do not resterilize.(3) this device contains 10% povidone-iodine.For patients with past history of allergic hypersensitivity to povidone-iodine or iodine, consider using alternative disinfectants.(4) be careful that the catheter is not exposed to ointments, contrast medium or oil-based lubricants (including vegetable oils such as olive oil, mineral oils such as white petrolatum and animal oils).[they may damage the device and may burst balloon.] (5) do not hold the device with forceps, etc.Avoid contact with any blades or sharp-edged instruments.[catheter damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.] 2.Applicable patients: patients with known allergy to silver coated catheter, [shape, configuration and principles].Bard® silver lubri-sil® foley tray consists of a balloon catheter, urine-collecting bag for closed drainage system, syringe prefilled with sterile water, water-soluble lubricant, antiseptic solution, tweezers, waterproof sheet, gauze pads, cotton balls, vinyl gloves and statlock foley.Some catheter types of the device may have a temperature sensor for measuring patient¿s core body temperature and there are several types of closed drainage bags.The bag and statlock foley included in the tray will depend on the product.The surfaces of the catheter are coated with a minute amount of metallic silver and further coated with polyurethane, having antiproliferative effects on microorganisms on the catheter.Material: balloon catheter: silicone; silver coating this product is made with bacti-guard®* silver alloy coating.Sizes of catheters: available in sizes 12 to 22 every 2fr.1.Balloon catheter foley catheter temperature-sensing catheter 2.Accessories closed drainage bag (the illustration shows one example of typical configurations.) 3.Malfunction and adverse events: 1) malfunction: catheter kinking, damage, rupture difficulty or failure to remove the device occlusion of catheter inner lumens encrustation accidental removal of the device due to leakage of sterile water or balloon rupture device damage due to inappropriate use failure to measure temperature improper temperature indication 2) adverse events: urinary-tract infection hemorrhage, hematuria allergy reaction to the device calculus formation edema pain discomfort injury of bladder or urethral urethritis, urinary incontinence retained balloon fragments [storage method and expiration date]: 1.Storage: store in a dry, cool place away from heat, moisture, and direct sunlight.2.Expiration date: indicated on the direct package and the outer box." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® I.C. CARSON MODEL COUDE TIP FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18248138
Report Number1018233-2023-08684
Device Sequence Number7116804
Product Code MJC
UDI-Device Identifier00801741016967
UDI-Public(01)00801741016967
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K040658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0168SI16
Device Lot NumberNGHR1734
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer03/13/2024
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown